Alert archive / Washington / Wind Chill Advisories in 2022

Wind Chill Advisory 2, NWS Spokane, WA

December 2, 20224 counties in Washington

NWS Spokane, WA issued this wind chill advisory at Dec 2, 2022, 7:22 AM PST for 4 counties in Washington. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 7:22 AM PST (15:22 UTC)
Expired
Dec 2, 2022, 10:00 AM PST
In force
3 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 130 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS46 KOTX 021522
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
722 AM PST Fri Dec 2 2022

WAZ034-043-044-021800-
/O.NEW.KOTX.WC.Y.0002.221202T1522Z-221202T1800Z/
Moses Lake Area-Okanogan Valley-Waterville Plateau-
Including the cities of Mansfield, Oroville, Bridgeport,
Waterville, Brewster, Quincy, Moses Lake, Nespelem, Okanogan,
Othello, Omak, Badger Mountain Road, Disautel Pass, and Ephrata
722 AM PST Fri Dec 2 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Very cold wind chills. North winds 10 to 15 mph will lead 
  to wind chills 10 to 20 below zero with readings of negative 30 
  localized to around Moses Lake.

* WHERE...Mansfield, Oroville, Bridgeport, Waterville, Brewster, 
  Quincy, Moses Lake, Nespelem, Okanogan, Othello, Omak, Badger 
  Mountain Road, Disautel Pass, and Ephrata.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, 
several layers, a hat, and gloves.

&&

$$

LN
1 follow-up statement
474 
WWUS46 KOTX 021813
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1013 AM PST Fri Dec 2 2022

WAZ034-043-044-021915-
/O.EXP.KOTX.WC.Y.0002.000000T0000Z-221202T1800Z/
Moses Lake Area-Okanogan Valley-Waterville Plateau-
Including the cities of Quincy, Oroville, Moses Lake, Badger
Mountain Road, Othello, Nespelem, Brewster, Disautel Pass,
Bridgeport, Waterville, Ephrata, Mansfield, Okanogan, and Omak
1013 AM PST Fri Dec 2 2022

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill advisory has been allowed to expire. North winds will 
continue through the day allowing for spotty cold wind chills this 
morning.

$$

RP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Dec 2, 3:45 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 2, 3:45 AM PST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
345 AM PST Fri Dec 2 2022

.SYNOPSIS...
Weather will remain quiet for the next couple days under the
influence of weak high pressure. Light snow is forecasted across
the Cascades tonight into Saturday morning. Temperatures will
trend much colder tonight into early next week with highs and lows
10 to 20 degrees below average. The next chance for snow will be
Sunday into Monday and then Thursday into Friday.

&&

.DISCUSSION...
Friday and Saturday: Models are in good agreement that a brief upper
level ridge will move over the region on Friday for a decrease in
snow shower activity as the cold pool aloft shifts to the east.
Light snow showers may continue over very far eastern Washington
and the Idaho Panhandle through this morning, but there will be
very little additional snow accumulations. Mid to high level
clouds will be prominent across the region as a deep low offshore
sliding down the west coast sends some elevated moisture into the
Inland Northwest. Patchy fog and stratus will continue this
morning across the Cascade valleys and southeast Washington into
Spokane area and the northeastern valleys through this morning and
the early afternoon. A shift in the boundary layer winds to the
east- southeast across southeast Washington will work to clear out
fog and stratus across the Palouse and potentially the Spokane
area by the afternoon and evening.

A weak wave rotating around the low will bring chances for light
snow Friday night into Saturday. The best chances for measureable
snowfall exists across the Cascades into north central Washington
where light upslope flow into the Cascades is forecasted to bring 1
to 2 inches of snow to areas such as Steven Pass, Stehekin, and
Leavenworth. Snowfall doesn't look to be very impactful across these
areas given the last several days of heavy snow, so don't think this
event will be highlight worthy. The NBM4.0 is giving Stevens Pass a
70% chance to see over 1 inch of snow, a 47% chance to see over 2
inches, and a 30% chance to see over 4 inches. A little further down
the valley, Leavenworth has a 53% chance to see over 1 inch of snow,
a 45% chance to see over 2 inches, and a 15% chance to see over 4
inches.

Temperatures today and Saturday will continue to be quite cold with
highs in the teens and 20s today and in the 20s to low 30s on
Saturday. Lows will be in the single digits and low teens across our
northern valleys and in the upper single digits and teens elsewhere.
The L-C valley remains the warm spot with lows in the 20s. /vmt

Sunday through Friday: The region will be under a cold northwest
flow pattern to start. A low off the Oregon Coast will push moisture
across Southern WA and Lower ID Panhandle. These areas have a 70%
percent chance of an inch of snow on Sunday. The moisture band will
shift North over the ID Panhandle and continue with weak isolated
snow showers through Wednesday. Less moisture support keeps amounts
near a few tenths. Ensembles are indicating the next best chance of
widespread precip will be Thursday. A trough will drop in from the
North and bring a decent fetch of moisture. For now, guidance is
indicating continuous light snow showers into the weekend for the
Inland Northwest. It will continue to be seasonally cold. Highs will
be in the upper teens and 20s. Overnight lows will be in the teens
and single digits. /JDC

&&

.AVIATION...
12Z TAFS: Fog and low stratus are evident over the Wenatchee area,
the Palouse, the Spokane area, and into the northern Panhandle.
Most of these areas are experiencing IFR to marginal VFR
conditions with the exception of GEG which is experiencing LIFE
conditions. I would expect most sites to rise to at least marginal
VFR by later this morning and early afternoon. A increasing
southeasterly gradient will push stratus cover out of PUW by this
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        24  12  27   9  24  11 /   0   0   0   0   0  10
Coeur d'Alene  27  14  30  13  26  13 /  10   0   0   0   0  10
Pullman        29  15  29  15  29  16 /  20   0   0   0  10  30
Lewiston       33  20  32  20  31  24 /  20   0   0   0  10  40
Colville       19   9  29   6  28   3 /   0  10   0   0   0   0
Sandpoint      24  17  28  16  25  12 /   0  10   0   0   0  10
Kellogg        27  17  33  14  29  19 /  20   0   0   0   0  20
Moses Lake     22  12  27  12  26   9 /   0  10   0   0  10  10
Wenatchee      19  15  25  16  28  15 /   0  20   0   0  10  10
Omak           17  11  25  12  26  10 /   0  30   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

Nearby

Wind Chill Advisories in Washington, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.